Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 1, 2021, 5:52 PM EDT for Jefferson County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 5:52 PM EDT (21:52 UTC)
- Expired
- Aug 1, 2021, 6:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
County Jefferson County, FL
The radar
The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788
WWUS82 KTAE 012152
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
552 PM EDT Sun Aug 1 2021
FLZ018-012230-
Inland Jefferson FL-
552 PM EDT Sun Aug 1 2021
...SPECIAL WEATHER STATEMENT...
At 550 PM EDT, Doppler radar was tracking a strong thunderstorm over
Monticello, moving northeast at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Monticello, Dills, Montivilla, Lois, Casa Blanco and Drifton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3057 8368 3043 8385 3055 8396 3067 8384
3066 8383
TIME...MOT...LOC 2150Z 209DEG 8KT 3053 8388
$$
JMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:14 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 1, 3:14 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 314 PM EDT Sun Aug 1 2021 .NEAR TERM [Through Monday]... A trough over the Great Lakes will continue to dig southward today, allowing for high pressure to give way. Showers and storms have already started to form over the CWA as a result of this, especially given the unstable airmass and bountiful moisture in place. A cold front is still expected to arrive later this evening, which could bring addition storms to SW GA and SE AL. The SPC Day 1 Outlook continues to highlight a Marginal Risk of severe weather for our AL/GA counties. The convective mode of concern will be isolated damaging wind gusts. Upper height falls will increase a bit tonight. The larger-scale dynamic forcing could keep convection going over our inland counties fairly late into the night. Tomorrow, more widespread rain and thunderstorm activity is expected as the trough nestles into the region. Models continue to depict several impulses of energy rounding the trough, which will keep our precip chances high throughout the day. PWAT values around 2 to 2.75 inches means we have a good shot at heavy rain. Localized flooding could be possible if storms continue to dump rain or "train" over a particular area. WPC continues to highlight the majority of our area in a marginal risk for excessive rain tomorrow. .SHORT TERM [Monday Night Through Tuesday Night]... The pattern change will be in full effect Monday night as an upper level trough continues to amplify across the southeastern US. At the surface, moist southwesterly flow will prevail priming much of the atmosphere for a wet pattern through the short term period. Showers and storms will be ongoing Monday evening/night across our AL/GA counties as a shortwave passes through the region. How widespread convection is through the overnight hours will depend on the evolution of this shortwave but for now, have left rain chances in place through much of the overnight hours. Behind this shortwave, a stationary front will linger across the region on Tuesday, and when combined with plenty of lower level moisture and broad cyclonic flow aloft, widespread/numerous showers and storms are expected in the afternoon/evening hours. In typical summertime fashion, showers and storm coverage will lessen through the overnight hours, but begin to pick up over our marine/coastal zones by early Wednesday. The best chance for heavy rain with this system will likely be over the Florida Panhandle/Big-Bend regions where deep-layer moisture will linger the longest through the period (more information in the hydrology section below). Locations further north and west across AL/GA will see lower totals as some mid-level dry air begins to advect into these locations as the upper level trough amplifies. .LONG TERM [Wednesday Through Sunday]... The wet pattern is likely to continue through much of the upcoming week as the upper level trough remains in place across the region. A nearly stationary boundary, and associated area of low pressure along the northern Gulf, will continue to linger along with plenty of deep-layer moisture to support widespread showers and storms each afternoon through the period. One thing to watch for over the coming week will be areas of flooding with portions of the Florida Panhandle and Big Bend likely to see the greatest rainfall totals for through the next week. && .AVIATION... [Through 18Z Monday] A cold front will sag into the deep south this afternoon, which will bring showers and thunderstorms to the region. CU Field has developed with this with showers and storms currently popping up just outside of Albany and Dothan TAF sites. Thinking most showers and storms may have the best chance across SE GA and SW AL later this evening and into the early overnight hours. MVFR to LIFR possible pending on precipitation activity. Farther south, in the panhandle, confidence is lower. Hi-res guidance struggled this morning and has not captured the storms forming behind the morning cloud deck. Thinking convection may continue to pop-up through the evening hours and dissipate overnight. && .MARINE... Elevated winds around 10 to 15 knots out of the south and southwest along with 2 to 3 feet seas are expected for a majority of the week across area waters. Main boating concerns are periods of elevated winds due to thunderstorm outflows. Widespread showers and storms are expected through the week, especially in the overnight hours. && .FIRE WEATHER... A wet pattern will start to take shape today as low pressure to our north sets up shop. Thunderstorms will be possible each day, meaning the main fire weather concern will be gusty and erratic winds. Storms have already started to develop near the coast and out of SW AL this afternoon, and will become more scattered in nature. With a moist airmass in place, storms will have wetting rain. Heavy rainfall is possible from Monday through Wednesday. Otherwise, a seasonably hot but very muggy air mass will be in place. && .HYDROLOGY... A wet pattern is expected to develop quickly this week beginning on Monday as broad cyclonic flow, plenty of deep-layer moisture, and a stalling front move into the area. The best prospects for heavy rain over the next week will likely be along the Florida Panhandle and into the Florida Big Bend. However, heavy rain is also possible across south-central portions of Georgia near the I-75 corridor. Widespread rainfall amounts over the next week will range from 5 to 7 inches across the southeast Florida Big Bend and Florida Panhandle to 3 to 5 across northwest portions of our forecast area in southeast Alabama. These amount could cause localized increases on area rivers, especially on faster responding creeks. Isolated flash flooding is also possible due to high rain rates and the potential for training storms in this pattern. Significant river flooding through this event is not anticipated, but a few rises on rivers, especially in our eastern basins, are a possibility. Basins to watch over the next 7 to 10 days for increased flooding potential will be the Ochlockonee, Withlacoochee Basin, and the Suwanee Basin (especially if the higher end amounts fall over this basin). && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 76 92 73 85 72 / 30 80 90 100 80 Panama City 78 89 74 85 75 / 40 80 90 90 80 Dothan 74 90 72 85 71 / 30 90 90 80 50 Albany 76 92 73 86 72 / 30 90 90 90 50 Valdosta 76 92 72 82 71 / 30 80 80 100 70 Cross City 77 89 75 84 74 / 40 80 80 90 80 Apalachicola 79 89 75 84 75 / 30 80 90 100 90 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through late tonight for Coastal Gulf. GA...None. AL...None. GM...None. && NEAR TERM...KR SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...KR MARINE...Dobbs FIRE WEATHER...KR HYDROLOGY...Dobbs
In the hours before
Special weather statement, Aug 1, 4:48 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
448 PM EDT Sun Aug 1 2021
FLZ011-016>018-GAZ129-142-143-146>148-155>160-012130-
Gadsden FL-Leon FL-Inland Jefferson FL-Jackson FL-Brooks GA-
Miller GA-Decatur GA-Early GA-Thomas GA-Berrien GA-Tift GA-
Lowndes GA-Colquitt GA-Cook GA-Seminole GA-Grady GA-
448 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEON...NORTHEASTERN
JACKSON...NORTHERN GADSDEN...NORTH CENTRAL JEFFERSON...CENTRAL
BERRIEN...NORTHWESTERN LOWNDES...SEMINOLE...SOUTHWESTERN EARLY...
SOUTHEASTERN COLQUITT...SOUTHEASTERN TIFT...DECATUR...COOK...GRADY...
SOUTHWESTERN MILLER...THOMAS AND BROOKS COUNTIES UNTIL 530 PM EDT/430
PM CDT/...
At 447 PM EDT/347 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Lenox to near Pavo to
near Ochlocknee to near Bainbridge to 7 miles southeast of
Donalsonville. Movement was southeast at 15 mph.
Pea to Half inch hail and wind gusts up to 50 mph will be possible
with these storms.
Locations impacted include...
Nashville, Adel, Thomasville, Havana, Bainbridge, Donalsonville,
Cairo, Quitman, Tifton, Moultrie, Valdosta, Tallahassee, Hahira,
Sparks, Boston, Omega, Lenox, Ochlocknee, Pavo and Coolidge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3080 8338 3066 8370 3057 8419 3066 8491
3114 8504 3102 8453 3101 8417 3109 8381
3143 8352 3129 8312
TIME...MOT...LOC 2047Z 302DEG 13KT 3133 8350 3103 8373 3091 8408 3089
8447 3094 8480Local storm report, Aug 1, 5:02 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
502 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 1 WSW ASHBURN 31.70N 83.67W
08/01/2021 TURNER GA PUBLIC
TREES DOWN ON HIGHWAY 112 AND REPORTS OF
ROOF DAMAGE. TIME ESTIMATED BY RADAR.
&&
BASSpecial weather statement, Aug 1, 5:30 PM EDT, 22 minutes before
Special Weather Statement National Weather Service Tallahassee FL 530 PM EDT Sun Aug 1 2021 FLZ016>018-GAZ156>158-012215- Gadsden FL-Inland Jefferson FL-Leon FL-Decatur GA-Grady GA-Thomas GA- 530 PM EDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...NORTH CENTRAL JEFFERSON...NORTHEASTERN LEON...SOUTHEASTERN DECATUR... SOUTHERN GRADY AND SOUTHWESTERN THOMAS COUNTIES UNTIL 615 PM EDT... At 530 PM EDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Havana, moving southeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tallahassee, Havana, Cairo, Thomasville, Florida State University, Tallahassee Comm College, Doak Campbell Stadium, Tallahassee Memorial Hosp, Jamieson, Rocky Hill, Miccosukee, Iamonia, Laingkat, Calvary, Princes Still, Tallahassee Mall, Nickleville, Levy Park, Orchard Pond and Maclay State Gardens. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3071 8452 3092 8413 3067 8384 3040 8435 TIME...MOT...LOC 2130Z 324DEG 19KT 3072 8433
Special weather statement, Aug 1, 5:31 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
531 PM EDT Sun Aug 1 2021
GAZ148-161-012215-
Berrien GA-Lanier GA-
531 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERRIEN AND LANIER
COUNTIES UNTIL 615 PM EDT...
At 531 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Homerville to Lakeland.
Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lakeland, Ray City, Moody Air Force Base, Meigs, Courthouse,
Greenwood, Allenville, Hansell, Stockton and Teeterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3087 8297 3086 8300 3088 8302 3090 8302
3092 8304 3095 8304 3095 8318 3102 8318
3103 8321 3105 8323 3113 8323 3120 8320
3124 8305 3118 8305 3118 8297
TIME...MOT...LOC 2131Z 311DEG 33KT 3110 8285 3105 8310
JMLocal storm report, Aug 1, 5:47 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG CAIRO 30.88N 84.21W
08/01/2021 GRADY GA PUBLIC
FALLEN TREE IN CAIRO.
&&
BASSpecial weather statement, Aug 1, 5:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
552 PM EDT Sun Aug 1 2021
FLZ018-012230-
Inland Jefferson FL-
552 PM EDT Sun Aug 1 2021
...SPECIAL WEATHER STATEMENT...
At 550 PM EDT, Doppler radar was tracking a strong thunderstorm over
Monticello, moving northeast at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Monticello, Dills, Montivilla, Lois, Casa Blanco and Drifton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3057 8368 3043 8385 3055 8396 3067 8384
3066 8383
TIME...MOT...LOC 2150Z 209DEG 8KT 3053 8388
JMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:14 PM EDT | Areal Flood Advisory | TAE | Holmes, Walton | 2 hr |
| Jul 31, 8:49 PM EDT | Special Weather Statement | TAE | Washington | 41 min |
| Jul 31, 10:00 PM EDT | Special Weather Statement | TAE | Jackson | 30 min |
| Jul 31, 10:07 PM EDT | Special Weather Statement | TAE | Gadsden | 38 min |
| Jul 31, 10:17 PM EDT | Areal Flood Advisory | TAE | Holmes | 3 hr |
| Jul 31, 10:23 PM EDT | Special Weather Statement | TAE | Holmes | 52 min |
| Aug 1, 6:34 AM EDT | Special Marine Warning | TAE | 86 min | |
| Aug 1, 7:36 AM EDT | Special Marine Warning | TAE | 54 min | |
| Aug 1, 3:49 PM EDT | Special Weather Statement | TAE | Wakulla | 41 min |
| Aug 1, 5:01 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 29 min |
| Aug 1, 5:30 PM EDT | Special Weather Statement | TAE | Leon | 45 min |
| Aug 1, 6:08 PM EDT | Special Marine Warning | TAE | 52 min | |
| Aug 1, 6:15 PM EDT | Special Weather Statement | TAE | Madison | 45 min |
| Aug 1, 6:37 PM EDT | Areal Flood Advisory | TAE | Jefferson | 113 min |
| Jul 31, 8:00 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 45 min |
| Jul 31, 9:07 PM EDT | Special Weather Statement | TAE | Berrien, Cook, Lanier, Lowndes | 38 min |
| Jul 31, 9:45 PM EDT | Special Weather Statement | TAE | Berrien, Cook, Lanier, Lowndes | 45 min |
| Jul 31, 10:38 PM EDT | Special Weather Statement | TAE | Brooks | 52 min |
| Jul 31, 11:10 PM EDT | Special Weather Statement | TAE | Grady | 35 min |
| Jul 31, 11:39 PM EDT | Special Weather Statement | TAE | Grady | 51 min |
| Aug 1, 2:12 PM EDT | Special Weather Statement | TAE | Calhoun | 48 min |
| Aug 1, 4:02 PM EDT | Special Weather Statement | TAE | Berrien, Irwin, Tift | 43 min |
| Aug 1, 4:12 PM EDT | Special Weather Statement | TAE | Brooks, Colquitt, Cook | 33 min |
| Aug 1, 4:17 PM EDT | Special Weather Statement | TAE | Decatur, Grady, Miller, Thomas | 28 min |
| Aug 1, 4:48 PM EDT | Special Weather Statement | TAE | Berrien, Brooks, Cook, Decatur, Grady, Seminole and 1 more | 42 min |
| Aug 1, 5:31 PM EDT | Special Weather Statement | TAE | Lanier | 44 min |
| Aug 1, 5:44 PM EDT | Areal Flood Advisory | TAE | Decatur | 2 hr |
| Jul 31, 8:01 PM EDT | Special Weather Statement | TAE | Dale | 29 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.